Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: improper use of birth control
|parkball2 - Sun Jul 25, 2010 4:57 pm||
my girlfriend has improperly taken her birth control pill (yaz) for about 8 months. She has taken 3 weeks of the active pills and then at the end of the third week, she starts a new pack of pills so she has not had an "inactive" pill in 8 months. She has done this in order to avoid getting her period. She has started taking the pill as indicated for the last two months but has not gotten her period. Is this normal? can something like this affect a future pregnancy?
|Debbie Miller, RN - Mon Jul 26, 2010 12:46 pm||
What she is doing is not uncommon and not harmful. In this pill it would be referred to as using it "off label" and many drugs are used this way. Some pills are actually prescribed for continual use, reducing periods to quarterly or annually. It is not necessary to have a period to be healthy and it will not interfere with future fertility concerns or pregnancy.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.